Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 218, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2001, 3:09 PM CDT for Lawrence County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2001, 3:09 PM CDT (20:09 UTC)
- Expired
- Apr 15, 2001, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lawrence County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
376 WUUS54 KJAN 152009 SVRJAN MSC077-152045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT SUN APR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 345 PM CDT * AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LINCOLN COUNTY...OR ABOUT 9 MILES SOUTH OF BROOKHAVEN...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL LAWRENCE COUNTY WINDS UP TO 60 MPH ARE POSSIBLE WITH THIS STORM. HAIL TO THE SIZE OF GOLFBALLS IS POSSIBLE WITH THIS STORM. LAT...LON 3153 9026 3137 9024 3139 8998 3152 8996
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:45 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 15, 2:45 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT SUN APR 15 2001 SURFACE ANALYSIS INDICATES TWO DISTINCT BOUNDARIES THAT WILL AFFECT THE CWFA FOR THE NEXT 12 HOURS. THE FIRST IS AN OLD OUTFLOW BOUNDARY THAT CURRENTLY STRETCHES FROM NEAR HATTIESBURG TO BROOKHAVEN TO NATCHEZ. THE SECOND BOUNDARY IS THE COLD FRONT...CURRENTLY TO THE NW OF THE CWFA. CONVECTION WILL CONTINUE THE EVENING...WITH THE STRONGEST ACTIVITY ALONG AND SOUTH OF THE OUTFLOW BOUNDARY. NOT MUCH ACTIVITY ALONG THE ACTUAL FRONTAL BOUNDARY...BUT NUMEROUS SHOWERS AHEAD OF COLD FRONT. HIGHEST POPS (CHANCE) TONIGHT WILL BE IN THE CENTRAL AND SOUTHERN PORTIONS OF THE CWFA WHERE SHOWERS AND THUNDERSTORMS WILL LINGER. ETA AND AVN ARE IN GOOD AGREEMENT. COLD FRONT WILL MOVE SOUTH OVER MS TONIGHT AND BE NEAR THE GULF COAST BY 12Z MONDAY. BEHIND THE BOUNDARY...A SLIGHTLY COOLER AND DRIER AIRMASS WILL PREVAIL. ON TUESDAY...ANOTHER COLD FRONT WILL MOVE SOUTH OVER MS. AVN IS NOT INDICATING ANY PRECIP WITH THIS BOUNDARY...ETA HAS RATHER LARGE SWATH OF QUARTER TO HALF INCH AMOUNTS ACROSS CENTRAL AND SOUTHERN MS. AVN HAS BEEN PERFORMING MUCH BETTER THAN ETA WITH THE QPF FORECASTS...SO WILL LEAN TOWARDS THE MORE CONSERVATIVE MAV POPS AT THIS TIME. BEHIND TUESDAYS COLD FRONT...HIGH PRESSURE WILL BUILD OVER THE SOUTHEAST. EXTENDED LOOKS TO REMAIN DRY WITH BELOW NORMAL TEMPS AS A BLAST OF COLD AIR MAKES ITS WAY SOUTHWARD FROM CANADA. AS FAR AS GUIDANCE GOES...WILL LEAN TOWARDS THE MAV POPS...EXCEPT IN THE FIRST PERIOD IN CENTRAL AND SOUTHERN AREAS. TEMPS FOR THE FIRST FOUR PERIODS ARE FAIRLY SIMILAR AND WILL TAKE AVERAGE. FOR THE LAST PERIOD (TUE NIGHT) FAN HAS READINGS IN THE 30S. SOMETIMES MAV HAS TENDENCY TO BE A LITTLE TOO COOL...SO WILL GO SLIGHTLY HIGHER THAN GUIDANCE. NEXT SHIFTS MAY DECIDE TO ADJUST MY NUMBERS DOWNWARD...BUT FOR NOW DONT HAVE ENOUGH CONFIDENCE TO LOWER MINS TO NEAR FREEZING. PRELIM NUMBERS... JAN 56/75/47/65 2000 MEI 55/76/46/66 2000 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Apr 15, 2:00 PM CDT, 1 hour 9 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT SUN APR 15 2001 ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING SOUTH OF A WINNSBORO LOUISIANA...MAGEE...HATTIESBURG MISSISSIPPI LINE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 6 PM. DAMAGING WIND AND LARGE HAIL WILL BE THE PRIMARY THREATS WITH THE SEVERE THUNDERSTORM ACTIVITY. AN APPROACHING COLD FRONT AND INCREASING INSTABILITY WILL SERVE TO INTENSIFY ONGING THUNDERSTORM ACTIVITY. THE THUNDERSTORMS WILL DIMINISH BY MID EVENING. ACTIVATION OF STORM SPOTTERS WILL BE NECESSARY DURING THE THIS AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 49 min |
| Apr 15, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.